MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing a ureteroscopy procedure.The ncircle tipless stone extractor was examined and tested prior to the attempt to retrieve stone fragments.The device opened and closed as expected.The operator then noticed that one of the device basket wires was broken.A replacement device was obtained to complete the procedure.There was no patient contact, accordingly there are no adverse patient consequences.The device is available for evaluation.
 
Additional Manufacturer Narrative
Additional information: the event description was provided via fax in (b)(6) and translated into english.The updated event description is as follows: during an ureteroscopy after pneumatic fragmentation for the recovery of lithiasic fragments, the pre-operative control of the opening and closing of the ncircle tipless stone extractor was in conformity.After introduction, the operator noticed that the opening and closing command of the basket no longer responded.The basket remained in the sheath without being able to be used.Investigation ¿ evaluation: a review of the device history record, documentation, drawings, specifications, quality control, and manufacturing instructions was completed.A visual inspection and functional testing of the returned device was also conducted.One device was returned for evaluation.The device was returned with the handle in the open position and the basket formation was in the closed position.The collet knob was tight and secure.The male luer lock adaptor (mlla) is loose.The cannulated handle feels bent.The support sheath is bent 1cm from the distal tip of the support sheath.The basket sheath is bent 2cm from the distal end of the support sheath.The handle does not actuate the basket formation.A visual examination noted the tip of the basket formation is smashed.One of basket wires in the basket formation was found to be cut/broken at the knot.The handle was disassembled.Blood was visible on the cannulated handle; the cannulated handle is kinked at the junction.The blood is located 127.6cm from the distal tip of the coil assembly.The support sheath and the basket sheath have come apart; there is adhesive on the basket sheath where the support sheath should be.The complaint is confirmed.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record found four non-conformances noted.One basket came apart and was scrapped, two baskets were stuck in the closed position and were scrapped.The fourth non-conformance was related to a documentation error that was corrected.A review of complaint history found this to be the only reported complaint associated with this product lot number 7087532.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Measures have been initiated to correct this issue.Monitoring will continue to be performed for similar complaints.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6750579
Report Number1820334-2017-02156
Device Sequence Number16357419
Product Code FFL
UDI-Device Identifier00827002178724
UDI-Public(01)00827002178724(17)190630(10)7087532
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberNTSE-030115-UDH-MB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date07/28/2017
Supplement Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1